Non-forking and preservation of NIP and dp-rank

Pedro Andrés Estevan, Itay Kaplan

Research output: Contribution to journalArticlepeer-review


We investigate the question of whether the restriction of an NIP type p∈S(B) which does not fork over A⊆B to A is also NIP, and the analogous question for dp-rank. We show that if B contains a Morley sequence I generated by p over A, then p↾AI is NIP and similarly preserves the dp-rank. This yields positive answers for generically stable NIP types and the analogous case of stable types. With similar techniques we also provide a new more direct proof for the latter. Moreover, we introduce a general construction of “trees whose open cones are models of some theory” and in particular an inp-minimal theory DTR of dense trees with random graphs on open cones, which exemplifies a negative answer to the question.

Original languageEnglish
Article number102946
Pages (from-to)1-30
Number of pages30
JournalAnnals of Pure and Applied Logic
Issue number6
StatePublished - Jun 2021


  • Forking
  • NIP/stable types
  • Trees
  • dp-Rank

All Science Journal Classification (ASJC) codes

  • Logic


Dive into the research topics of 'Non-forking and preservation of NIP and dp-rank'. Together they form a unique fingerprint.

Cite this